MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

WARSAW ORTHOPEDICS ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 6190045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Procedure (initial surgery): anterior cervical discectomy and fusion (acdf) with plating.Levels implanted: c3-c4; c4-c5 procedure (revision surgery): removal of existing construct, with revision and instrumented fusion of existing and additional levels.It was reported that on an unknown date, post -op, cephalad screw backed-out and non union was suspected.Due to which patient underwent an additional surgery on (b)(6) 2017 in which cervical plate and screws were removed.During dissection, surgeon discovered that cephalad locking mechanism was no longer attached to the plate.Surgeon removed locking mechanism, next he removed partially backed out screw and then the remaining screws and plate.The entire plate/screw construct was ex-planted, inspected and accounted for.The product came in contact with patient.Patient had continued degenerative disk disease (ddd) symptoms.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6379659
Report Number1030489-2017-00461
Device Sequence Number18970753
Product Code KWQ
UDI-Device Identifier00613994235886
UDI-Public00613994235886
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6190045
Device Lot Number0157122W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
02/08/2017
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date03/06/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight74